MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA PROGREAT CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

TERUMO CORPORATION, ASHITAKA PROGREAT CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number MC*PC2013Y
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Terumo medical received fda medwatch report (b)(4).The event description states: "while removing the fathom wire through the pro great microcatheter, part of the tip of the wire (7-10cm) broke off in the artery and was unable to be removed despite attempt via snare.What was the original intended procedure: y 90 radioembolization.Selective catheterization celiac artery for celiac artery angiogram.Original intended procedure: superselective catheterization of the right hepatic artery for right hepatic artery angiogram and coned beam ct.Cone beam dyna ct with catheter positioned in hepatic arteries with additional 3-d image postprocessing.Transarterial delivering y90 sirshpheres in superselective right hepatic artery.Ultrasound guidance for arterial access.Limited right common femoral artery angiogram and closure device deployment for hemostasis.".
 
Additional Manufacturer Narrative
B3: date of event: june 2024.E3: occupation: risk manager.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.History investigation of the involved product code and lot number: - no anomaly was found in the manufacturing record and the shipping inspection record.- no other similar report from other facilities was found in the past complaint file.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
Additional information was received on 21jan2025: the tip of the guidewire remains inside of the patient's vessel.The patient was stable and there appears to be no long lasting issue.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide the additional information in section b3 and section b5, to update section d9 and to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The yield rate at the time of final visual inspection of the product with the involved product code/lot number in the manufacturing process was investigated.- when compared with nearby lots, no reduction in yield rate was observed.(cause of occurrence).Based on the investigation result, no anomaly was found in the manufacturing record and the shipping inspection record.Regarding "part of the tip of the wire (7-10cm) [combined device] broke off" that was described in the fda form, since the actual sample was not returned and investigation of it could not be performed, it was not possible to clarify the causal relationship between the breaking off of the actual product and the guidewire.(countermeasure).Ashitaka factory has been making efforts in maintaining the quality of the product by performing following work and inspections.- the product is always flowed in the production process with a core wire inserted in the lumen to assure the catheter lumen.- after the product assembling process, a core wire conforming to the maximum applicable guidewire is inserted over the entire length of the catheter, and 100% insertion inspection is performed.- before the product packaging process, 100% visual inspection is performed to confirm that there is no anomaly such as a kink or crush.(b)(4).

Brand Name
PROGREAT CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
265 davidson ave
suite 320
somerset, NJ 08873
9499890491
MDR Report Key20914014
Report Number9681834-2024-00226
Device Sequence Number15398348
Product Code DQO
UDI-Device Identifier04987350727367
UDI-Public(01)04987350727367(17)250930(10)231018
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K033583
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberMC*PC2013Y
Device Catalogue NumberMC*PC2013Y
Device Lot Number231018
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer01/21/2025
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC FATHOM GUIDEWIRE.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown